MAUDE Adverse Event Report: ARTHREX, INC. EASY-OUT, MICRO COMPRESSION FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. EASY-OUT, MICRO COMPRESSION FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number EASY-OUT, MICRO COMPRESSION FT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/24/2021, it was reported by a sales representative via e-mail that a ar-8737-37 shaft tip broke off, and a ar-8737-61 screw remover tip broke.This occurred on (b)(6) 2021 during a metacarpal fracture while inserting the 2.5mmx50mm into the 4th metacarpal the canal of the metacarpal it was very tight.The metacarpal was prepared with the correct corresponding drill bit for the 2.5mm headless compression ft screw.While inserting the screw the cannulated screw driver tip (ar-8737-37) broke off and was then removed.The surgeon then proceeded to use the solid screw driver in the set to continue inserting the screw.The screw became tight in the shaft of the 4th metacarpal and of the approximately 4mm of the screw broke.The headless, broken portion of the screw was removed.The surgeon continue using the corresponding easy out (ar-8737-61) to try and remove the portion of the screw that was still in the 4th metacarpal, and the easy out tip broke upon trying to remove the screw and the small portion of the tip was left inside of the cannulated portion of the screw.The screw was left in the 4th metacarpal as compression across the fracture site was achieved.The screw remains in the patient.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
EASY-OUT, MICRO COMPRESSION FT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12984855
Report Number1220246-2021-04110
Device Sequence Number19250910
Product Code LXH
UDI-Device Identifier00888867263802
UDI-Public00888867263802
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEASY-OUT, MICRO COMPRESSION FT
Device Catalogue NumberAR-8737-61
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Initial Report FDA Received Date12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown